Alabama, 2022

Damaging Wind in Alabama, June 10, 2022

June 10, 2022 · NWS TAE · 1 event in 1 county or zone

A typical summertime pattern prevailed with scattered afternoon thunderstorms across the tri-state region. There were a few reports of wind damage with the strongest storms.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$10,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS TAE wrote it up.

A typical summertime pattern prevailed with scattered afternoon thunderstorms across the tri-state region. There were a few reports of wind damage with the strongest storms.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tallahassee, FL wrote its last area forecast discussion before the first event at Jun 10, 12:59 PM CST, 4 hours 5 minutes earlier.

Area forecast discussion, Jun 10, 12:59 PM CST, 4 hours 5 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
259 PM EDT Fri Jun 10 2022

.NEAR TERM [Through Saturday]...

Right now, there is a substantial moisture and instability
gradient, especially once you get north of a Dothan-Valdosta line.
South of that line, the air mass is very unstable, and
Precipitable Water (PW) values increase from 1.5" along that line
to a very moist 1.8 to 2.0 inches near the coast. North of that
line, moisture and instability taper off quickly, with surface
dewpoints in the 59-65F range across our northern tier of GA
counties.

With that in mind, the large MCS currently moving across
Mississippi should propagate and move more toward the favorable
moist and unstable air along and south of that Dothan-Valdosta
line. The MCS could still be on the strong side as it reaches
Walton and Geneva Counties late this afternoon, but it should
weaken as it moves toward the Eastern Time Zone later this
evening.

In advance of the MCS, more typical seabreeze convection
is firing off. Wet Microburst Severity Index (WMSI) value are very
high today, indicating a very favorable environment for gusty
thunderstorms downburst winds. Earlier today, the cluster of
storms that moved across the northeast Gulf produced numerous wind
gust reports of 30-40 mph along the coast from Cape San Blas all
the way around to Dixie County. Given effective bulk shear
approaching 25 knots, the afternoon land-based convection will
have hearty gust potential as well.

The higher PW values on Saturday will spread inland as 1000-700 mb
flow backs in direction from west to southwest. We will see
another large flare-up in convective cells over the Gulf late
tonight and Saturday morning, with a pretty high coverage of
convection along the seabreeze and inland on Saturday afternoon.

.SHORT TERM [Saturday Night Through Sunday Night]...

Upper level troughing will remain over the region through this
period with surface high pressure off to our southeast and an upper
level ridge to our northwest. The result will be southwesterly low
level flow and northwesterly flow aloft. Lingering convection from
Saturday will linger well into the evening hours Saturday night. We
will need to keep a look out for MCS's coming in from the northwest
on Sunday with the low level flow regime being supportive of sea-
breeze induced storms. Scattered to numerous thunderstorms are
expected. Temperatures will peak in the lower 90s for most area with
upper 80s closer to the coast. Heat indices will exceed 100 in some
areas, and perhaps get as high as 105 in one or two spots across the
inland panhandle. The ridge will drift back to the west toward the
end of the week meaning we'll be susceptible to MCS's coming in from
the north.

.LONG TERM [Monday Through Friday]...

The upper ridge will build east closer to the area for the early and
middle part of the work week. This will allow temperatures to reach
the mid 90s. Heat indices will easily exceed 100 degrees away from
the coastal areas with isolated numbers near 108 (local heat
advisory criteria) on Thursday and Friday. We believe the NBM
temperatures and particularly the dew points are running a bit to
high in the long term and some adjustments were made.

&&

.AVIATION...
[Through 18Z Saturday]

Afternoon thunderstorms are developing along the seabreeze front
over the Panhandle. Late this afternoon and this evening, we will
be watching the lingering leftovers of a strong thunderstorm
complex currently over MS cross the FL Panhandle and possibly SE
Alabama. Late tonight, a large flare-up of thunder is expected
over the Gulf waters, with W-SW flow aloft taking morning thunder
near the coast. Numerous convective cells will pop up over land on
Saturday afternoon.

&&

.MARINE...

With a ridge of high pressure to the south of the marine area,
expect a prolonged period of southwest to west winds. Winds will
reach cautionary levels from tonight into early Sunday before
subsiding a bit for the work week.

&&

.FIRE WEATHER...

Erratic and gusty winds near thunderstorms will be the main fire
weather concern through Saturday. Gust potential for storms will
be greater than normal by summertime standards. Otherwise, a moist
and unstable air mass will be in place this weekend. Dispersion
values will be moderate to high on Saturday and Sunday due to the
instability and elevated transport winds as a front settle south
across Alabama and Georgia.

&&

.HYDROLOGY...

Above normal precipitation is expected to continue through Sunday
over Southeast AL, the FL Big Bend and Panhandle, where rainfall
amounts may approach 2 inches. Isolated higher amounts around 5
inches are possible in the FL Panhandle and Big Bend. In addition
to flooding of poor drainage areas, this may result in isolated
flash flooding if the higher amounts fall in a short period of
time. For Monday through Friday, precip amounts should be closer
to average, with more typical summertime sea- breeze convection
expected.

&&

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur (while following all local, state, and CDC guidelines) by
calling the office or tweeting us @NWSTallahassee.

&&

.PRELIMINARY POINT TEMPS/POPS...

Tallahassee   73  92  73  90  74 /  20  60  40  60  10
Panama City   76  87  77  88  78 /  50  60  40  50  10
Dothan        70  90  72  91  74 /  30  60  40  50  10
Albany        73  93  73  94  75 /  20  60  40  50  10
Valdosta      72  92  72  91  73 /  10  60  40  60  10
Cross City    74  90  74  89  75 /  50  60  40  60  20
Apalachicola  76  87  77  87  78 /  40  60  40  50  10

&&

.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late Saturday night for Coastal
     Bay-Coastal Gulf-South Walton.

GA...None.
AL...None.
GM...None.
&&

NEAR TERM...Haner
SHORT TERM...Wool
LONG TERM...Wool
AVIATION...Haner
MARINE...Wool
FIRE WEATHER...Haner
HYDROLOGY...Wool/LF

In the hours before

Special weather statement, Jun 10, 4:27 PM CST, 37 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
527 PM CDT Fri Jun 10 2022

ALZ068-069-FLZ009>013-102300-
Geneva AL-Houston AL-Holmes FL-Inland Bay FL-Calhoun FL-Jackson FL-
Washington FL-
527 PM CDT Fri Jun 10 2022

...Strong thunderstorms will impact portions of southeastern Geneva
and southeastern Houston Counties in southeastern Alabama, Jackson,
northeastern Bay, northwestern Calhoun, eastern Holmes and
northeastern Washington Counties in the Panhandle of Florida through
600 PM CDT...

At 527 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Graceville to 9 miles south of Chipley.
Movement was east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Cottonwood, Vernon, Chipley, Graceville, Bonifay, Marianna, Bradford,
Malone, Cottondale, Greenwood, Altha, Alford, Wausau, Esto, Madrid,
Campbellton, Noma, Bascom, Moose Pond and Grangeburg.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3107 8571 3112 8514 3045 8507 3056 8572
TIME...MOT...LOC 2227Z 265DEG 23KT 3097 8556 3065 8553

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 10, 4:41 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
641 PM EDT Fri Jun 10 2022

FLZ026-102300-
Liberty FL-
641 PM EDT Fri Jun 10 2022

...A strong thunderstorm will impact portions of central Liberty
County through 700 PM EDT...

At 641 PM EDT, Doppler radar was tracking a strong thunderstorm 15
miles south of Greensboro, or 15 miles east of Blountstown, moving
east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Hosford, Lowry, Telogia and Clio.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3027 8491 3045 8486 3043 8471 3042 8471
      3042 8468 3039 8468 3039 8465 3033 8472
      3032 8470 3029 8473 3026 8474 3025 8470
      3024 8470
TIME...MOT...LOC 2241Z 279DEG 23KT 3035 8481

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jun 10, 4:41 PM CST, 23 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
541 PM CDT Fri Jun 10 2022

ALZ065-066-069-102315-
Dale AL-Coffee AL-Houston AL-
541 PM CDT Fri Jun 10 2022

...Strong thunderstorms will impact portions of Dale, east central
Coffee and northwestern Houston Counties through 615 PM CDT...

At 541 PM CDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Fort Rucker to near Daleville. Movement
was east at 20 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Daleville, Dothan, Enterprise, Fort Rucker, Ozark, Taylor, Midland
City, Level Plains, Cowarts, Newton, Pinckard, Clayhatchee, Grimes,
Napier Field, Hunt Field, Waterford, Hooper Stage Field, Gerald,
Ewell and Cairns Aaf.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with these storms and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with these storms.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3135 8542 3132 8542 3131 8540 3116 8531
      3116 8549 3120 8549 3120 8578 3150 8591
      3160 8556
TIME...MOT...LOC 2241Z 263DEG 16KT 3145 8580 3124 8568

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 10, 4:51 PM CST, 13 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
651 PM EDT Fri Jun 10 2022

FLZ016-017-027-102345-
Gadsden FL-Inland Wakulla FL-Leon FL-
651 PM EDT Fri Jun 10 2022

...Strong thunderstorms will impact portions of northwestern Wakulla,
southeastern Gadsden and Leon Counties through 745 PM EDT...

At 650 PM EDT, Doppler radar was tracking strong thunderstorms along
a line extending from near Quincy to 18 miles south of Greensboro.
Movement was east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Tallahassee, Midway, Florida A And M, Tallahassee Comm College,
Florida State University, Doak Campbell Stadium, Lake Bradford, Macon
Community Park, Brown House, Leon Sinks, Gaither Community Center,
Lake Munson, Tallahassee Memorial Hosp, Killearn Estates, Lake Ella,
Tallahassee Mall, Bloxham, Tallahassee Regional A/P, State Capital
Complex and Governors Square Mall.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

These storms may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3021 8468 3023 8470 3025 8470 3026 8474
      3028 8473 3029 8473 3032 8470 3033 8472
      3037 8467 3040 8464 3046 8449 3049 8446
      3056 8443 3051 8419 3017 8442
TIME...MOT...LOC 2250Z 271DEG 21KT 3050 8456 3030 8477

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD
Special weather statement, Jun 10, 4:59 PM CST, 5 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
659 PM EDT Fri Jun 10 2022

GAZ155-156-102330-
Decatur GA-Seminole GA-
659 PM EDT Fri Jun 10 2022

...A strong thunderstorm will impact portions of central Decatur and
Seminole Counties through 730 PM EDT...

At 659 PM EDT, Doppler radar was tracking a strong thunderstorm 7
miles south of Donalsonville, moving east at 25 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Bainbridge, Donalsonville, West Bainbridge, Iron City, Brinson, Steam
Mill, Desser, Hanover, Reynoldsville, Davis Park, Little Hope, Lela,
Decatur Co A/P, Cyrene, Riverturn, Sharphagen, Donaldsonville A/P and
Recovery.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

Torrential rainfall is also occurring with this storm and may lead to
localized flooding. Do not drive your vehicle through flooded
roadways.

Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.

&&

LAT...LON 3098 8454 3073 8466 3085 8493 3086 8494
      3087 8493 3087 8494 3088 8493 3093 8498
      3096 8498 3097 8500 3105 8499
TIME...MOT...LOC 2259Z 285DEG 21KT 3093 8488

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH
Special weather statement, Jun 10, 5:00 PM CST, 4 minutes before
Special Weather Statement
National Weather Service Tallahassee FL
600 PM CDT Fri Jun 10 2022

FLZ007-008-108-102345-
Central Walton FL-South Walton FL-North Walton FL-
600 PM CDT Fri Jun 10 2022

...A strong thunderstorm will impact portions of southwestern Walton
County through 645 PM CDT...

At 559 PM CDT, Doppler radar was tracking a strong thunderstorm 8
miles north of Wright, moving east at 30 mph.

HAZARD...Winds in excess of 40 mph.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects.

Locations impacted include...
Santa Rosa Beach, De Funiak Springs, Eglin Air Force Base, Freeport,
Portland, Villa Tasso, Port Washington, Blue Mountain Beach, Seaside,
Rock Hill, Miramar Beach, Eucheeanna, Pleasant Ridge, Gulf Pines, New
Home, Bunker, Grayton Beach, Seagrove Beach, Sandestin and Mossy
Head.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.

&&

LAT...LON 3039 8639 3038 8633 3042 8631 3040 8629
      3040 8623 3043 8625 3038 8617 3039 8611
      3043 8612 3044 8616 3047 8613 3046 8619
      3050 8620 3048 8622 3046 8639 3078 8639
      3069 8599 3028 8609 3036 8639
TIME...MOT...LOC 2259Z 279DEG 28KT 3057 8665

MAX HAIL SIZE...0.00 IN
MAX WIND GUST...40 MPH

42-DVD

The radar

The Ft Rucker radar (KEOX), 23 km away, was scanning. The volume nearest the first event began at 23:03 UTC.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Dale

When
June 10, 5:04 PM CST
Where
Dale County, 1.77 mi W of Currytown
Measured
55 kt (63 mph) estimated gust
Property damage
$10,000
Reported by
Emergency Manager
Coordinates
31.270, -85.550

Multiple trees were blown down in between Pinckard and Midland City with a few homes damaged as well.

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Alabama in 2022Every state in 2022This day in weather historyWarnings in Alabama, June 2022

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 1040280.